Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Child has cold and cough. Rashes appeared after medication. Is it a dengue?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
Question
DR
My daughter cold and cough for 7 days
Initial treatment
Tminic Syrup ( 5 ml- 5ml-5 ml) with montair kid plus.
Then after 2 days
Dr gave
Brozeet Syrup( 5ml * 3times), montair kid plus, azithral 200 liquid ( 5ml before food once)
Result : voice choked, and continuos coughing.
So again dr gave her 2 days back
Nebulisation with salbair, montair kid plus , aldec dc, Broncex syrup and Hiclav kid, Dolo650 ( 1/2-1/2-1/2)
Skin rashes in and around throat and sweeting, although continuous coughing has subsided.
We feared due to rash, went to another dr yesterday.
No fever is there, slight jt pains in leg and neck, dr told due to hiclav kid rashes has come, these are all itching type.he gave some lotion. changed the antibiotic.
No fever but my daughter is weak all other activities are normal.
Is it a dengue ?
What to do?
At present we are giving her Boncex syrup, hiclav kid ( two times), montair kid, aldec dc, Dolo 650 we r not giving her. She is 6 yrs , 20 kg wt.
Pl suggest us.
She is going to school.
Dr told yesterday that dengue rashes will be nonitching type.

Pl suggest us. Food normally taking, is it require to go for any dengue test?

MY daughter is sweeting too much in the neck region and head from her 2 yrs of age. Is it normal.

PL advise urgetly.




Now,

Whether Upper Respiratory infection and HICLAV Kid has caused the rash to develop, the rashes have not increased so far. How many days to give Hiclav Kid?

Is it good to give montair kid plus for longer duration, as our peditrician suugests to give it for 1 month.

What is the reason for voice choked. And with nebulisation it is becoming clear.

Fever was never there , only on XXXXXXX one time we got 98.8 deg F


Now my daughter other symptoms have gone away except little pain in knee & neck

and LIITLE SCATTERED REDISH RASHES HAVE DEVELOPED IN STOMACHE AREA AND ITCHING.

EARLIER IT WAS IN NECK REGION AND TAHT SUBSIDED .

Dr no fever and cough, continuing the same medicines. Sometimes vomiting tendency is there. else she is normal.

Pl suggest , because dr here suggested CBC, PCV, PLATLETCOUNT TO TEST.

BEcuase of cold, she didn.t take proper bath for past 7 days.

Pl suggest us.
CBC result on 27/11/12
TOTAL LEUCOCYTE (WBC) 0000
TOTAL RBC COUNT 4.78
HAEMOGLOBIN 12.1
P C V 35.7
PLATELETS COUNT 0000
POLYMORPHS 35.8
LYMPHOCYTES 54.5
MONOCYTES 1.6
EOSINOPHIL 7.8
BASOPHILS 0.3
E S R ( westergren) 1 hr reading 13
Dr has given calamine lotion for etching rash, if due UPPER RESPORATORY INFECTION RASHES ARE THERE AND WHAT IS THE TREATMENT /MEDICINES REQUIRED FOR HIGH EOSINOPHIL & LYMPHOCYTES
SHE GETS COLD , IS IT DUE TO DEPPAVALI SWEETS?
pL GUIDE US .

ONLY SR. EXPERIENCED PEDITRICIAN SHOULD ANSWER
Posted Tue, 18 Dec 2012 in Asthma and Allergy
 
 
Answered by Dr. Uma Rajah Ananth 3 hours later
Hi,
From your very long summary, I can understand how concerned you are now!
Reg your child, the fever was there for only one day according to you.

Yes your doctor is correct.
The clinical picture is not like dengue.
The blood picture is also not suggestive of dengue.
However it you are so worried ,your doctor can ask for dengue antigen test which will be more specific.

Your child's picture is more in favour of general virus infection.
The rash can be from viral infection or reaction to amoxicillin !
Itchy rash should respond to antihistamine and calamine lotion.

From the treatment given,she seems to be having wheezing.
Wheezing can come from allergy ,following viral infections,( more so when there is family history of asthma or allergy).

Reg your questions:

1-hiclavkid can be stopped after 5- 7days maximum.
2-montairkid contains 2 medicines..one to prevent wheezing attacks and another to treat wheezing.
You can give for a month . Sometimes plain monteleukast may be needed for 6 months or longer!
3 voice choking is because of upper respiratory infection( laryngitis).
4 lymphocytes are high because of viral infection and will come down automatically with time.
Eosinophils are slightly high from allergic tendency and will also improve.
Just check her motion examination once after she recovers and rule out parasites
5 cold can not come from Deepavali sweets!!!!

Relax !
She will be fine soon!
God bless
Dr Uma
Above answer was peer-reviewed by
 
Follow-up: Child has cold and cough. Rashes appeared after medication. Is it a dengue? 22 hours later
Thank U Dr,

First of all I should of respect your experience of 42 yrs in medical field.

Dr, whether my daughter has to contnue montairkid plus every time during cold?
or after certain age it will be alright or it will lead to asthma in future.
Her mother is having sinus and had tonsillotectomy.

Whether she should take bath twice , we r staying in XXXXXXX TN.

Can u just suggest some prcautionary medicines without any side effects for her.

Regards. Waiting for your kind advise.
 
 
Answered by Dr. Uma Rajah Ananth 17 minutes later
Hi XXXXXXX,
If you do not have family history of asthma or allergy, (you both and parents of you both), then it is likely that she will get over from this as she grows by say10 years . Sinusitis in mother has various causes other than allergy!
Sometimes environmental pollution,dust,humidity all have a effect In this.

Montair actually should be given for a year or so, so that its effect will be obvious.
It will reduce the frequency of attacks.
I prefer plain monteleukast tab.

There is no medicine without side effect for this.

Twice a day bath is OK.
I know the electricity shortage in your place is bad.

Keep her away from dust.
Clean the AC ducts
Vacuum the house to remove fine dust especially her room.

Hopefully she should improve with time.

God bless
Dr Uma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor